Tornadoes · United States · Iowa · 2004

F0 tornado, Webb to Spencer, Iowa, June 11, 2004

From Webb to Spencer, this F0 tornado ran 0.1 miles across Clay County on June 11, 2004, touching down at 3:03 PM CDT and reaching 50 yards wide. It killed nobody.

The rating scale

Tracks are drawn in the color of the rating. The Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. F040 to 72 mphthis tornado

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. F173 to 112 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. F2113 to 157 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. F3158 to 206 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. F4207 to 260 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. F5261 to 318 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
F0
Date
June 11, 2004
Touchdown
3:03 PM CDT (20:03 UTC)
Path length
0.1 miles (0.2 km)
Path width
50 yards (46 m)
Deaths
0
Injuries
0
County
Clay County
Touchdown point
43.100, -94.980
Lift-off point
43.100, -94.980
Record number
283

What the Weather Service recorded

A tornado caused damage to crops, trees, and farm buildings, including windows blown out of a house.

A brief tornado caused no reported damage.

A tornado damaged crops, trees, and power lines.

A brief tornado caused no reported damage.

A brief tornado caused no reported damage.

A tornado damaged trees. power lines, and several farm structures.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

18 minutes of warning. NWS FSD issued a tornado warning for this county at 19:45 UTC, 18 minutes before the tornado touched down, in force until 20:15 UTC.

Issued (UTC)ExpiredProductOffice
18:50 UTC19:30 UTCSevere Thunderstorm WarningFSD
19:15 UTC19:45 UTCTornado WarningFSD
19:34 UTC20:00 UTCSevere Thunderstorm WarningFSD
19:45 UTC20:15 UTCTornado WarningFSD
19:59 UTC20:30 UTCTornado WarningFSD
20:30 UTC21:00 UTCTornado WarningFSD

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Slight Risk, with a 0.05 chance of a tornado within 25 miles. The outlook in force was issued at 16:31 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before the tornado touched down at Jun 11, 3:00 PM CDT, 3 minutes earlier.

Area forecast discussion, Jun 11, 3:00 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
300 PM CDT FRI JUN 11 2004

.DISCUSSION...

SVR STORMS WILL EXIT THE FAR ERN PART OF FCST AREA BY ERY EVE. OTRW
DRY AIR COMNG IN AND LACK OF DECENT SHEAR SEEMS TO KILL ANY OTHER
TSTM DVLPMNT CHC NEXT CPL OR THREE HRS. SKIES SHUD GO MOCLR OVER
FCST AREA PRETTY QUICKLY THIS EVE WHERE THEY ARENT ALREADY. A FEW
CLDS ASSOCD WITH UPR LO MOVG NEWD MAY BRUSH NWRN CRNR OF CWA BUT
THIS CUD STILL LEAVE SKIES MOCLR. W/SW WNDS BRINGING IN THE DIRER
AIR SHUD DIE OFF PRETTY WELL DURG THE NGT AND SHUD LEAVE CONDS
PRETTY GOOD FOR BIG BALLOON RACE FSD AREA SAT MRNG.

BIGGER QSTNS COME WITH TSTM CHCS NEXT FEW DAYS. TSTM DVLPMNT PSBL
SAT AFTN AND EVE. INSTBLTY MRNGL ESPLY FOR SVR WITH LESS MOISTR
AVBL...AND WONDERING ABOUT SLGT RISK SVR SERN PART OF AREA ON DAY 2.
HWVR CONCEDE THAT SOME UPPR SUPPRT IS THERE...AND SHRT WV SHOWN
COMNG ACRS DURG SAT CUD EASILY BE STGR THAN MODELS FCST...SO WITH
SOME HALF DECENT HEATG EXPCTD WILL GO WITH THE CHC TSTMS AND KEEP
LIKELY SERN CRNR IN PART OF SLGT RISK AREA. THREAT SHUD TAPER OFF
INTO SRN PART OF AREA BY ERY SUN AND BE DONE BY LATE SUN.

THIS LEADS TO THE CHANGE OF TAKING OUT CHC TSTMS FOR SUN NGT AND
MOST OF MON. WILL THEN BRING MENTN BACK IN BY LATE MON AFTN AS FVRBL
LO AND MID LVL WAA PATTRN SETS UP. WILL CONT THIS THREAT INTO MON
NGT.

CONVECTN THREAT EXNTDED PD FOR TUE THRU FRI IS VERY QSTNBL WITH
MODELS STILL MAKING THE BIG CHANGES IN SOLNS FROM RUN TO RUN AND
BTWN EACH OTHER. CHC OF TSTMS WE HAVE BEEN CARRYNG FOR WED NGT AND
THU MAYBE SHUD BE MOVED A DAY OR DAY AND A HALF BASED ON SOME OF THE
LATEST MODELS. HWVR WILL LEAVE THIS ALONE ONE MORE DAY IN VIEW OF
ALMOST WILDLY CHANGING MODEL SOLNS IN THE EXTNDED RANGE. KEY IS FCST
UPR TROF THE DVLPS FROM THIS AREA INTO NRN GRTLKS BY THU AND WUD
SUGGEST DRY AND MILD PD. HWVR MODELS HAVE BEEN KNOWN TO UNDERDO
RIDGING IN PLAINS RECENTLY AND THIS CUD SLOW THINGS DOWN OR LEAD TO
MORE BIG CHANGES. IN ANY EVENT...BY FRI...LAST DAY OF EXTNDED...THE
DRY AND MILD PATTERN SHUD BE IN PLACE.

TEMPS THRU MOST OF FCST PD SHUD BE RELTVLY MILD. HWVR THINGS CUD GET
WRMR ABOUT MON IF ABV MENTND RDGNG GETS GOING STGR THAN MODELS
SHOW.

&&

.FSD...WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.

&&

WILLIAMS
Hazardous weather outlook, Jun 11, 11:36 AM CDT, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1136 AM CDT FRI JUN 11 2004

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-121200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1136 AM CDT FRI JUN 11 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
TTHUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG OR JUST EAST OF
INTERSTATE 29 EARLY THIS AFTERNOON.  STORM WILL RAPIDLY DEVELOP
AND BECOME SEVERE WITH THE INITIAL THREAT BEING LARGE HAIL...IN
EXCESS OF GOLF BALL SIZE...NEAR THE SOUTH DAKOTA BORDER.  AS THE
STORMS MOVE EAST THIS AFTERNOON...THE THREAT FOR DAMAGING WINDS
WILL ALSO INCREASE. THE GREATEST THREAT FOR DAMAGING WINDS WILL
BE EAST OF LINE FROM MARSHALL MINNESOTA TO IDA GROVE IOWA.  THERE
WILL ALSO BE A RISK OF AN ISOLATED TORNADO DURING THE AFTERNOON.
THE THUNDERSTORMS ARE EXPECTED TO MOVE EAST OF THE AREA BY 7 PM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A COUPLE OF LOW PRESSURE SYSTEMS WILL MOVE EAST OVER THE AREA.
THE FIRST ONE SHOULD BRING A CHANCE OF THUNDERSTORMS LATE
SATURDAY AFTERNOON AND EVENING...AND THE SECOND SYSTEM SHOULD
AFFECT THE AREA LATE SUNDAY INTO MONDAY. THE BEST CHANCE OF
SEVERE THUNDERSTORMS WILL BE IN NORTHWEST IOWA...SOUTHEAST SOUTH
DAKOTA...AND FAR NORTHEAST NEBRASKA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY AFTER 1 PM.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

SCHUMACHER

In the hours before

Local storm report, Jun 11, 2:59 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
259 PM CDT FRI JUN 11 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0107 PM     HAIL             CHEROKEE                42.75N 95.55W
06/11/2004  0.75 INCH        CHEROKEE           IA   TRAINED SPOTTER

0114 PM     HAIL             CHEROKEE                42.75N 95.55W
06/11/2004  0.88 INCH        CHEROKEE           IA   TRAINED SPOTTER

0147 PM     HAIL             5 W LINN GROVE          42.89N 95.34W
06/11/2004  0.75 INCH        BUENA VISTA        IA   PUBLIC

0209 PM     HAIL             3 SSE ROSSIE            42.97N 95.17W
06/11/2004  0.75 INCH        CLAY               IA   TRAINED SPOTTER

            DIME SIZE HAIL COVERING THE GROUND.

0219 PM     HAIL             GREENVILLE              43.02N 95.15W
06/11/2004  0.75 INCH        CLAY               IA   TRAINED SPOTTER

0223 PM     TORNADO          3 NE SIOUX RAPIDS       42.92N 95.11W
06/11/2004                   CLAY               IA   PUBLIC

0224 PM     TORNADO          2 W GILLETT GROVE       43.02N 95.07W
06/11/2004                   CLAY               IA   PUBLIC

0226 PM     TORNADO          5 NW MARATHON           42.91N 95.05W
06/11/2004                   BUENA VISTA        IA   TRAINED SPOTTER

            CONE SHAPED TORNADO

0228 PM     TORNADO          3 W WEBB                42.95N 95.07W
06/11/2004                   CLAY               IA   PUBLIC

0228 PM     TORNADO          3 N GILLETT GROVE       43.06N 95.04W
06/11/2004                   CLAY               IA   PUBLIC

0233 PM     TORNADO          2 NE MARATHON           42.88N 94.96W
06/11/2004                   BUENA VISTA        IA   EMERGENCY MNGR

            TORNADO A COUPLE HUNDRED YARDS WIDE

0246 PM     TORNADO          E WEBB                  42.95N 95.01W
06/11/2004                   CLAY               IA   EMERGENCY MNGR

            TORNADO ON COUNTY ROAD B63 JUST EAST OF WEBB

&&

TRM

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Minneapolis, MN (KMPX), 12:00Z

8.1 hours before the tornado, 224 km from the path. June 11, 2004.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2004-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 0 joules per kilogram, CIN -62099, lifted condensation level 572 meters above ground. Wind barbs in knots down the right edge.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Minneapolis, MN at 12:00Z on 2004-06-11The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity -29 square meters per square second, 0 to 6 km bulk shear 18 knots.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
-62099 J/kg
Surface CAPE
1 J/kg
Mixed-layer LCL
572 m above ground
0-6 km bulk shear
18 kt
0-1 km bulk shear
20 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1
0-3 km lapse rate
2.8 K/km

Open this sounding in Storm Lab

Minneapolis, MN (KMPX), 00:00Z

3.9 hours after it, 224 km from the path. June 12, 2004.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2004-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 53 joules per kilogram, CIN -210, lifted condensation level 1051 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Minneapolis, MN at 00:00Z on 2004-06-12The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 82 square meters per square second, 0 to 6 km bulk shear 46 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
53 J/kg
Mixed-layer CIN
-210 J/kg
Surface CAPE
0 J/kg
Mixed-layer LCL
1051 m above ground
0-6 km bulk shear
46 kt
0-1 km bulk shear
16 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
216 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4
0-3 km lapse rate
4.6 K/km

Open this sounding in Storm Lab

The radar

The Sioux Falls radar (KFSD), 151 km away, was scanning. The volume nearest the touchdown began at 20:00 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
18:47 UTCHAIL 0.755 W Linn GroveBuena Vista, IA
18:47 UTCHAIL 0.755 W Linn GroveBuena Vista, IA
18:47 UTCHAIL 0.755 W Linn GroveBuena Vista, IA
19:09 UTCHAIL 0.753 Sse RossieClay, IADIME SIZE HAIL COVERING THE GROUND.
19:09 UTCHAIL 0.753 Sse RossieClay, IADIME SIZE HAIL COVERING THE GROUND.
19:09 UTCHAIL 0.753 Sse RossieClay, IADIME SIZE HAIL COVERING THE GROUND.
19:19 UTCHAIL 0.75GreenvilleClay, IA
19:19 UTCHAIL 0.75GreenvilleClay, IA
19:19 UTCHAIL 0.75GreenvilleClay, IA
19:20 UTCTORNADO2 N MarathonBuena Vista, IASTORM CHASER. CONE SHAPED WHILE ON THE GROUND WITH DEBRIS CLOUD VERY EVIDENT.
19:23 UTCTORNADO3 Ne Sioux RapidsClay, IA
19:23 UTCTORNADO3 Ne Sioux RapidsClay, IA
19:23 UTCTORNADO3 Ne Sioux RapidsClay, IA
19:24 UTCTORNADO2 W Gillett GroveClay, IA
19:24 UTCTORNADO2 W Gillett GroveClay, IA
19:24 UTCTORNADO2 W Gillett GroveClay, IA
19:26 UTCTORNADO5 Nw MarathonBuena Vista, IACONE SHAPED TORNADO
19:26 UTCTORNADO5 Nw MarathonBuena Vista, IACONE SHAPED TORNADO
19:26 UTCTORNADO5 Nw MarathonBuena Vista, IACONE SHAPED TORNADO
19:28 UTCTORNADO3 N Gillett GroveClay, IA
19:28 UTCTORNADO3 N Gillett GroveClay, IA
19:28 UTCTORNADO3 N Gillett GroveClay, IA
19:28 UTCTORNADO3 W WebbClay, IA
19:28 UTCTORNADO3 W WebbClay, IA
19:28 UTCTORNADO3 W WebbClay, IA
19:33 UTCTORNADO2 Ne MarathonBuena Vista, IATORNADO A COUPLE HUNDRED YARDS WIDE
19:33 UTCTORNADO2 Ne MarathonBuena Vista, IATORNADO A COUPLE HUNDRED YARDS WIDE
19:33 UTCTORNADO2 Ne MarathonBuena Vista, IATORNADO A COUPLE HUNDRED YARDS WIDE
19:40 UTCHAIL 0.751 E HartleyObrien I, A
19:40 UTCHAIL 0.751 E HartleyObrien I, A
19:40 UTCHAIL 0.751 E HartleyObrien I, A
19:45 UTCTORNADOWebbClay, IA245 PM TO 255 PM. 2 CONFIRMED TORNADES IN WEBB AREA. WINDOWS BLOWN OUT OF HOUSE. TREE AND CROP DAMAGE.
19:46 UTCTORNADOE WebbClay, IATORNADO ON COUNTY ROAD B63 JUST EAST OF WEBB
19:46 UTCTORNADOE WebbClay, IATORNADO ON COUNTY ROAD B63 JUST EAST OF WEBB
19:46 UTCTORNADOE WebbClay, IATORNADO ON COUNTY ROAD B63 JUST EAST OF WEBB
19:50 UTCHAIL 17 E OcheyedanOsceola, IA
19:50 UTCHAIL 17 E OcheyedanOsceola, IA
19:50 UTCHAIL 17 E OcheyedanOsceola, IA
20:00 UTCTORNADO1 W RuthvenPalo Alto, IAESTIMATED TO BE 1/4 MILE WIDE.
20:01 UTCTORNADO3 E DickensClay, IATORNADO 1/4 MILE WIDE

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2004 tornado in IowaEvery tornado in Iowa since 1950Warnings in force in Iowa nowThe forecast where you are

The other tornadoes of June 11, 2004

37 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
June 112:20 PM CDTF3Buena Vista, IA6.1400$50,000
June 112:49 PM CDTF1Clay, IA1.8100
June 112:59 PM CDTF0Lyon, MN0.150
June 113:00 PM CDTF1Palo Alto, IA9.0450$10,000
June 113:01 PM CDTF0Clay, IA0.1100
June 113:01 PM CDTF1Clay, IA1.0100
June 113:05 PM CDTF0Clay, IA0.150
June 113:05 PM CDTF2Clay, IA5.5200$500,000
June 114:12 PM EDTF0Albemarle, VA0.250$3,000
June 113:15 PM CDTF1Clay, IA2.0100
June 113:34 PM CDTF1Clay, IA1.5100
June 113:50 PM CDTF1Emmet, IA6.0200$10,000
June 114:48 PM CDTF0Faribault, MN6.0100
June 115:17 PM CDTF1Mitchell, IA4.060$1,000
June 115:26 PM CDTF1Freeborn, MN4.050
June 115:40 PM CDTF0Freeborn, MN0.125
June 115:40 PM CDTF0Howard, IA4.040$100,000
June 115:56 PM CDTF3Howard, IA to MN12.0150$190,000
June 117:16 PM EDTF0Brunswick, VA0.550$10,000
June 116:30 PM CDTF0Fillmore, MN0.220
June 116:35 PM CDTF0Webster, IA0.225
June 116:35 PM CDTF0Calhoun, IA0.530
June 116:36 PM CDTF0Webster, IA0.530
June 116:39 PM CDTF0Webster, IA0.740
June 116:53 PM CDTF0Mower, MN0.220
June 117:14 PM CDTF0Barnes, ND0.625
June 117:20 PM CDTF0Webster, IA0.740$100,000
June 117:30 PM CDTF0Webster, IA7.030
June 117:31 PM CDTF0Mower, MN0.220
June 117:41 PM CDTF0Webster, IA0.325
June 117:49 PM CDTF0Webster, IA0.225
June 118:45 PM CDTF0Boone, IA0.540
June 1110:00 PM EDTF1Chowan, NC6.030$10,000
June 119:01 PM CDTF0Boone, IA0.125
June 119:28 PM CDTF2Mitchell, TX10.32003$250,000
June 1110:43 PM EDTF0Pitt, NC0.120
June 1111:00 PM EDTF0Tyrrell, NC0.120

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.